Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 82, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 8, 2020, 10:14 PM CDT for Davidson County, Rutherford County, Wilson County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2020, 10:14 PM CDT (03:14 UTC)
- Expired
- Apr 8, 2020, 11:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:04 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
784
WUUS54 KOHX 090314
SVROHX
TNC037-149-189-090400-
/O.NEW.KOHX.SV.W.0082.200409T0314Z-200409T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1014 PM CDT Wed Apr 8 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Davidson County in Middle Tennessee...
Northern Rutherford County in Middle Tennessee...
Southern Wilson County in Middle Tennessee...
* Until 1100 PM CDT.
* At 1014 PM CDT, severe thunderstorms were located along a line
extending from near Belinda City to near Antioch, moving southeast
at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro, Lebanon, Smyrna, La Vergne, Mount Juliet,
Nolensville, Walterhill, Rural Hill, Antioch, Belinda City,
Auburntown, Lascassas, Cedars Of Lebanon State Park, Percy Priest
Lake, Milton and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 222 and 231.
Interstate 24 between mile markers 54 and 76.
Interstate 840 between mile markers 46 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3597 8603 3596 8608 3597 8609 3596 8610
3596 8615 3593 8615 3583 8658 3591 8663
3597 8662 3598 8667 3610 8674 3622 8648
TIME...MOT...LOC 0314Z 314DEG 27KT 3620 8649 3609 8672
HAIL...0.88IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:22 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 8, 9:22 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 922 PM CDT Wed Apr 8 2020 .DISCUSSION... Leaned strongly toward latest HRRR solution per best initialization and realistic progression of showers and thunderstorms moving through mid state region late this evening and overnight. As of around 9 PM CDT (09/02Z) prefrontal convection moving into northwest portions of mid state region. This could continue moving southeastward but some general weakening noted as area has moved out of southern Kentucky, but could approach the Nashville Metro area within the hour. With the HRRR lean, believe main squall line of showers and thunderstorms associated with strong surface cold frontal passage will form just northwest of and then move into Nashville Metro Area by around 1 AM CDT Thursday(09/06Z). It will quickly push southeastward and out of mid state region by around 4 AM CDT Thursday(09/09Z) as strong surface cold front exits mid state region. Showers and thunderstorms that developed across mid state in late afternoon hours could have provide outflow boundaries for convective development. It also could have provided cold pools that might be reason convection to our northwest has somewhat of a weakening trend. KOHX 00Z Sounding showing only moderate instability and shear but area around office was worked over from convection this afternoon. Latest SPC Day 1 Convective Outlook analysis showing good low level shear and steep mid-level lapse rates across mid state region over last hour or so. Thus, mid state's environment continues to support numerous severe thunderstorms as above mentioned squall-line develops and quickly moves through mid state region. Regional analysis also showing presently around 1,000 to 1,200 J/KG DCAPE across mid state region presently. It is important to note that supercells could be embedded within the line itself. Damaging winds, large hail, and the possiblity of tornadoes are all in play late this evening through overnight hours. Current temperature trends support overnight lows. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast from after sunrise on Thursday continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. A few showers and thunderstorms moving through Middle TN as of 00Z TAF time. Don/t think any of these will hit a TAF site. Will keep a VCTS for BNA and MQY. Might need to add this to CSV as well. Still expecting a screaming front/squall line tonight. Timing for CKV around 03Z...BNA/MQY around 05-06Z and CSV around 07Z. This should be a fast moving system and any storms will contain wind/hail. The good news is the storms should be fast moving and should only impact the TAF sites for an hour or two. CIGs and VISs will become MVFR before the front. After the storms move out MVFR CIGs will linger for a couple of hours before VFR conditions return. Southwest winds cactus with the front and switching around to the northwest post frontal with continued gusts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 55 64 38 57 38 / 80 10 0 0 0 Clarksville 50 62 36 57 37 / 90 10 0 0 0 Crossville 54 59 35 52 32 / 100 10 0 0 0 Columbia 55 65 39 58 36 / 80 10 0 0 0 Lawrenceburg 56 65 39 58 36 / 80 10 0 0 0 Waverly 52 63 37 58 38 / 80 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........12
Hazardous weather outlook, Apr 8, 5:03 AM CDT, 17 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Wed Apr 8 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-091015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe thunderstorms are likely for all of Middle TN between 9 pm and 3 am tonight. All modes of severe weather are possible, including damaging winds of 60-75 mph, golf ball sized hail or larger, and even an isolated tornado. Please remain weather aware tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
In the hours before
Local storm report, Apr 8, 9:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST CLARKSVILLE 36.56N 87.35W
04/08/2020 E65 MPH MONTGOMERY TN TRAINED SPOTTER
REPORT OF ESTIMATED WIND GUST OF 65 MPH.
&&
EVENT NUMBER OHX2000288
FBLocal storm report, Apr 8, 9:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
929 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 5 ENE CLIFTON 35.41N 87.91W
04/08/2020 WAYNE TN EMERGENCY MNGR
RECEIVED TWO REPORTS OF TREES DOWN AND POWER OUTAGES ON
JERTER ROAD ADN MORRISON CREEK ROAD. TIME ESTIMATED VIA
RADAR.
0424 PM HAIL WAYNESBORO 35.32N 87.76W
04/08/2020 E1.00 INCH WAYNE TN EMERGENCY MNGR
RECEIVED A REPORT OF 1"HAIL. TIME ESTIMATED FROM RADAR.
0424 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
04/08/2020 WAYNE TN EMERGENCY MNGR
RECEIVED A REPORT OF SOME TREES DOWN IN WAYNESBORO.
TIME ESTIMATED VIA RADAR.
0424 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
04/08/2020 WAYNE TN EMERGENCY MNGR
REPORT OF A LARGE TREE ON A CAR ON FAIRLANE DRIVE. TIME
ESTIMATED VIA RADAR.
0458 PM HAIL 11 W LAWRENCEBURG 35.24N 87.53W
04/08/2020 E1.75 INCH LAWRENCE TN EMERGENCY MNGR
RECEIVED A REPORT OF GOLF BALL SIZE HAIL ON PONDFIELD
ROAD.
0500 PM HAIL MOUNT JULIET 36.21N 86.52W
04/08/2020 E1.00 INCH WILSON TN SOCIAL MEDIA
PICTURE OF DIME TO QUARTER SIZE HAIL. TIME ESTIMATED
VIA RADAR.
0501 PM TSTM WND DMG 8 WSW LAWRENCEBURG 35.19N 87.46W
04/08/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF TREE ON POWER LINE THAT STARTED A FIRE, KNOB
CREEK ROAD. TIME ESTIMATED VIA RADAR.
0514 PM TSTM WND GST 6 NNE LORETTO 35.16N 87.40W
04/08/2020 E58 MPH LAWRENCE TN EMERGENCY MNGR
REPORT OF A WIND GUST OF 50 TO 60 MPH BY A TRAINED
SPOTTER. LOCATION IS 8 MILE SOUTH OF LEOMA. TIME
ESTIMATED VIA READAR.
0534 PM TSTM WND DMG 7 NW MINOR HILL 35.10N 87.26W
04/08/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF A 12" DIAMETER TREE DOWN ON UNION HILL
CHURCH. ALSO MULTIPLE REPORTS OF TREES DOWN IN THIS
AREA. TIME ESTIMATED VIA RADAR.
0548 PM HAIL HERMITAGE 36.20N 86.62W
04/08/2020 E1.00 INCH DAVIDSON TN SOCIAL MEDIA
PICTURE OF 1" HAIL.
0606 PM HAIL 4 NNW CARTHAGE 36.32N 85.97W
04/08/2020 E1.00 INCH SMITH TN TRAINED SPOTTER
1" HAIL REPORT. TIME ESTIMATED VIA RADAR.
0914 PM TSTM WND GST CLARKSVILLE 36.56N 87.35W
04/08/2020 E65 MPH MONTGOMERY TN TRAINED SPOTTER
REPORT OF ESTIMATED WIND GUST OF 65 MPH.
&&
EVENT NUMBER OHX2000279 OHX2000277 OHX2000280 OHX2000283 OHX2000278
OHX2000287 OHX2000281 OHX2000282 OHX2000284 OHX2000285 OHX2000286
OHX2000288
JB WrightLocal storm report, Apr 8, 9:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
935 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
04/08/2020 MONTGOMERY TN PUBLIC
REPORT OF SHINGLES OFF A ROOF ON TINY TOWN ROAD. TIME
ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX2000289
FBSpecial weather statement, Apr 8, 9:46 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
946 PM CDT Wed Apr 8 2020
TNZ024-025-057-090330-
Hickman TN-Dickson TN-Humphreys TN-
946 PM CDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...HUMPHREYS
AND NORTHWESTERN HICKMAN COUNTIES UNTIL 1030 PM CDT...
At 946 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Waverly, moving southeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dickson, Waverly, Camden, New Johnsonville, McEwen, Hurricane Mills,
Pinewood and Bucksnort.
This includes Interstate 40 between mile markers 146 and 173.
A Tornado Watch remains in effect until 200 AM CDT for Middle
Tennessee.
LAT...LON 3608 8796 3613 8792 3617 8792 3619 8794
3621 8794 3622 8795 3624 8795 3624 8789
3602 8730 3582 8767 3605 8799
TIME...MOT...LOC 0246Z 301DEG 33KT 3615 8794
WhiteheadLocal storm report, Apr 8, 10:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1003 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG WHITE HOUSE 36.46N 86.67W
04/08/2020 ROBERTSON TN EMERGENCY MNGR
REPORT OF TREES DOWN ON UNION ROAD AND HIGHWAY 76. ALSO
SPURATIC TREES DOWN ACROSS THE COUNTY. TIME ESTIMATED
VIA RADAR.
&&
EVENT NUMBER OHX2000290
FBLocal storm report, Apr 8, 10:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 5 ENE CLIFTON 35.41N 87.91W
04/08/2020 WAYNE TN EMERGENCY MNGR
RECEIVED TWO REPORTS OF TREES DOWN AND POWER OUTAGES ON
JERTER ROAD ADN MORRISON CREEK ROAD. TIME ESTIMATED VIA
RADAR.
0424 PM HAIL WAYNESBORO 35.32N 87.76W
04/08/2020 E1.00 INCH WAYNE TN EMERGENCY MNGR
RECEIVED A REPORT OF 1"HAIL. TIME ESTIMATED FROM RADAR.
0424 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
04/08/2020 WAYNE TN EMERGENCY MNGR
RECEIVED A REPORT OF SOME TREES DOWN IN WAYNESBORO.
TIME ESTIMATED VIA RADAR.
0424 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
04/08/2020 WAYNE TN EMERGENCY MNGR
REPORT OF A LARGE TREE ON A CAR ON FAIRLANE DRIVE. TIME
ESTIMATED VIA RADAR.
0458 PM HAIL 11 W LAWRENCEBURG 35.24N 87.53W
04/08/2020 E1.75 INCH LAWRENCE TN EMERGENCY MNGR
RECEIVED A REPORT OF GOLF BALL SIZE HAIL ON PONDFIELD
ROAD.
0500 PM HAIL MOUNT JULIET 36.21N 86.52W
04/08/2020 E1.00 INCH WILSON TN SOCIAL MEDIA
PICTURE OF DIME TO QUARTER SIZE HAIL. TIME ESTIMATED
VIA RADAR.
0501 PM TSTM WND DMG 8 WSW LAWRENCEBURG 35.19N 87.46W
04/08/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF TREE ON POWER LINE THAT STARTED A FIRE, KNOB
CREEK ROAD. TIME ESTIMATED VIA RADAR.
0514 PM TSTM WND GST 6 NNE LORETTO 35.16N 87.40W
04/08/2020 E58 MPH LAWRENCE TN EMERGENCY MNGR
REPORT OF A WIND GUST OF 50 TO 60 MPH BY A TRAINED
SPOTTER. LOCATION IS 8 MILE SOUTH OF LEOMA. TIME
ESTIMATED VIA READAR.
0534 PM TSTM WND DMG 7 NW MINOR HILL 35.10N 87.26W
04/08/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF A 12" DIAMETER TREE DOWN ON UNION HILL
CHURCH. ALSO MULTIPLE REPORTS OF TREES DOWN IN THIS
AREA. TIME ESTIMATED VIA RADAR.
0548 PM HAIL HERMITAGE 36.20N 86.62W
04/08/2020 E1.00 INCH DAVIDSON TN SOCIAL MEDIA
PICTURE OF 1" HAIL.
0606 PM HAIL 4 NNW CARTHAGE 36.32N 85.97W
04/08/2020 E1.00 INCH SMITH TN TRAINED SPOTTER
1" HAIL REPORT. TIME ESTIMATED VIA RADAR.
0900 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
04/08/2020 MONTGOMERY TN PUBLIC
REPORT OF SHINGLES OFF A ROOF ON TINY TOWN ROAD. TIME
ESTIMATED VIA RADAR.
0914 PM TSTM WND GST CLARKSVILLE 36.56N 87.35W
04/08/2020 E65 MPH MONTGOMERY TN TRAINED SPOTTER
REPORT OF ESTIMATED WIND GUST OF 65 MPH.
0950 PM TSTM WND DMG WHITE HOUSE 36.46N 86.67W
04/08/2020 ROBERTSON TN EMERGENCY MNGR
REPORT OF TREES DOWN ON UNION ROAD AND HIGHWAY 76. ALSO
SPURATIC TREES DOWN ACROSS THE COUNTY. TIME ESTIMATED
VIA RADAR.
&&
EVENT NUMBER OHX2000279 OHX2000277 OHX2000280 OHX2000283 OHX2000278
OHX2000287 OHX2000281 OHX2000282 OHX2000284 OHX2000285 OHX2000286
OHX2000289 OHX2000288 OHX2000290
JB WrightThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 47 min |
| Apr 8, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Robertson, Stewart | 33 min |
| Apr 8, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 34 min |
| Apr 8, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 28 min |
| Apr 8, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Sumner, Wilson | 39 min |
| Apr 8, 9:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson, Wilson | 34 min |
| Apr 8, 9:46 PM CDT | Special Weather Statement | OHX | Humphreys | 44 min |
| Apr 8, 10:09 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Macon, Smith, Sumner, Trousdale and 1 more | 36 min |
| Apr 8, 10:17 PM CDT | Special Weather Statement | OHX | Hickman, Williamson | 43 min |
| Apr 8, 10:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Warren, Wilson | 47 min |
| Apr 8, 10:45 PM CDT | Special Weather Statement | OHX | Jackson, Overton, Putnam, White | 45 min |
| Apr 8, 10:56 PM CDT | Special Weather Statement | OHX | Williamson | 49 min |
| Apr 8, 11:09 PM CDT | Special Weather Statement | OHX | Cannon, Van Buren, Warren, White | 51 min |
| Apr 8, 11:16 PM CDT | Special Weather Statement | OHX | Bedford, Coffee | 44 min |
| Apr 8, 11:52 PM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy, Warren | 38 min |
| Apr 8, 11:54 PM CDT | Special Weather Statement | OHX | Cumberland | 21 min |
| Apr 9, 2:07 PM CDT | Freeze Watch | OHX | Clay, Cumberland, DeKalb, Fentress, Grundy, Jackson and 6 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.